Alert archive / Utah / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 55, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jul 8, 2015, 8:33 PM MDT for Tooele County, Utah County, Utah. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2015, 8:33 PM MDT (02:33 UTC)
- Expired
- Jul 8, 2015, 9:30 PM MDT
- In force
- 57 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 115 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 2.6 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 2322 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
506 WUUS55 KSLC 090233 SVRSLC UTC045-049-090330- /O.NEW.KSLC.SV.W.0055.150709T0233Z-150709T0330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 833 PM MDT WED JUL 8 2015 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN TOOELE COUNTY IN UTAH... WEST CENTRAL UTAH COUNTY IN UTAH... * UNTIL 930 PM MDT * AT 832 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8 MILES NORTHEAST OF VERNON...OR 19 MILES EAST OF DUGWAY...AND MOVING NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... EAGLE MOUNTAIN...CEDAR FORT...VERNON...OPHIR...STOCKTON...RUSH VALLEY AND FAUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4004 11224 4012 11264 4056 11254 4039 11201 TIME...MOT...LOC 0232Z 212DEG 13KT 4020 11238 $$ ES
2 follow-up statements
771 WWUS55 KSLC 090301 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 901 PM MDT WED JUL 8 2015 UTC045-049-090330- /O.CON.KSLC.SV.W.0055.000000T0000Z-150709T0330Z/ TOOELE UT-UTAH UT- 901 PM MDT WED JUL 8 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR EAST CENTRAL TOOELE AND WEST CENTRAL UTAH COUNTIES... AT 859 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH...AND A WIND GUST TO 72 MPH WAS RECORDED EARLIER WITH THIS STORM NEAR VERNON. THIS STORM WAS LOCATED NEAR OPHIR...OR 17 MILES SOUTH OF TOOELE...MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... EAGLE MOUNTAIN...CEDAR FORT...OPHIR...STOCKTON...RUSH VALLEY AND FAUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 4009 11221 4021 11258 4056 11254 4039 11201 TIME...MOT...LOC 0259Z 212DEG 13KT 4029 11231 $$ ES
643
WWUS55 KSLC 090328
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
928 PM MDT WED JUL 8 2015
UTC045-049-090338-
/O.EXP.KSLC.SV.W.0055.000000T0000Z-150709T0330Z/
TOOELE UT-UTAH UT-
928 PM MDT WED JUL 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TOOELE AND WEST
CENTRAL UTAH COUNTIES WILL EXPIRE AT 930 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4009 11221 4021 11258 4056 11254 4039 11201
TIME...MOT...LOC 0324Z 212DEG 13KT 4029 11231
$$
MTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:45 PM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Jul 8, 3:45 PM MDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 345 PM MDT WED JUL 8 2015 .SYNOPSIS...ABUNDANT MOISTURE ALONG WITH WEAK WEATHER DISTURBANCES MOVING THROUGH THE REGION WILL GENERATE SHOWERS AND THUNDERSTORMS THROUGH THIS EVENING. A DRIER SOUTHWESTERLY FLOW DEVELOPS FOR TOMORROW. A BROAD UPPER LOW WILL LIFT THROUGH THE WESTERN GREAT BASIN LATE IN THE WEEK. && .DISCUSSION...SHOWERS AND THUNDERSTORMS OVER THE NORTHERN HALF OF UTAH HAVE EITHER MOSTLY DIMINISHED OR MOVED OUT OF THE AREA. AN AREA OF CLEARING IS MOVING OVER THE SALT LAKE CITY AREA ALLOWING FOR SOME WARMING AHEAD OF THE NEXT ROUND OF THUNDERSTORMS. CENTRAL AND SOUTHERN UTAH ALREADY ACTIVE THIS AFTERNOON AND WILL CONTINUE TO SEE THIS MOVE NORTH THROUGH THE EVENING. THURSDAY WILL BE A BIT DRIER AS SOME DRIER AIR MOVES INTO THE REGION. STILL EXPECT SOME THUNDERSTORMS BUT GUSTY WINDS WILL DEFINITELY BE MORE LIKELY. FRIDAY AND SATURDAY WILL REMAIN MOSTLY DRY ACROSS MUCH OF THE STATE. BY MONDAY...THE MONSOON MOISTURE STARTS TO MAKE ITS RETURN TO THE REGION AS HIGH PRESSURE STARTS TO PUSH BACK INTO THE AREA OVER THE FOUR CORNERS REGION. MODELS ARE INDICATING THIS TREND TO CONTINUE FOR MUCH OF NEXT WEEK. AS A RESULT...DID ADD A MENTION OF SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY OF NEXT WEEK. WITH NO LARGE RIDGE OF HIGH PRESSURE IN PLACE THROUGH THE NEXT WEEK...DO NOT EXPECT EXTREMELY HOT TEMPERATURES. && .AVIATION...SHOWER ACTIVITY NEAR THE SLC TERMINAL HAS DECREASED SIGNIFICANTLY AS OF 21Z...BUT COULD INCREASE AGAIN BETWEEN 23Z AND 03Z...WITH A 40 PERCENT CHANCE THAT A SHOWER OR THUNDERSTORM IMPACTS THE TERMINAL. LIGHT AND VARIABLE WINDS AT THE TERMINAL AS OF 21Z ARE EXPECTED TO INCREASE FROM THE NORTH BETWEEN 22Z AND 00Z...BEFORE SWITCHING BACK TO THE SOUTHEAST BETWEEN 02Z AND 04Z. && .FIRE WEATHER...UPPER LEVEL RIDGE OVER THE AREA SHIFTS SLOWLY EAST AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE WESTERN GREAT BASIN OVER THE COUPLE OF DAYS. THIS ALLOWS DRIER AIR TO SPREAD INTO UTAH THURSDAY WITH FURTHER DRYING ANTICIPATED INTO THE START OF THE WEEKEND. THE DRIER AIR WILL BE USHERED INTO THE REGION ON INCREASING SOUTHWEST FLOW ALOFT. THIS WILL RESULT IN AN INCREASE IN SOUTH-SOUTHWEST WINDS ON THURSDAY ACROSS MUCH OF THE STATE WITH A FURTHER BUMP EXPECTED ON FRIDAY. THIS WILL RESULT IN THE POTENTIAL FOR LOCALLY CRITICAL FIRE WEATHER CONDITIONS THURSDAY INTO SATURDAY. HOWEVER...CONDITIONS APPEAR TO BE MARGINAL AND LIMITED IN COVERAGE. AS DRY AIR SPREADS INTO THE REGION THUNDERSTORM COVERAGE WILL BECOME MORE ISOLATED ON THURSDAY...THEN CONFINED TO NORTHERN UTAH ON FRIDAY...BEFORE DIMINISHING STATEWIDE FOR THE START OF THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SOLUM AVIATION...SCHOENING FIRE WEATHER...GRAHAM FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Jul 8, 5:35 AM MDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 535 AM MDT WED JUL 8 2015 UTZ001>016-019>021-517-518-WYZ021-091300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 535 AM MDT WED JUL 8 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN AFFECT THE REGION. THE STRONGEST ACTIVITY MAY BRING LOCALLY HEAVY RAINFALL AND SMALL HAIL IN ADDITION TO LOCALLY GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A DRIER AND GUSTY SOUTHWEST WIND IS EXPECTED TO DEVELOP LATE WEEK...INCREASING THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS BY THE UPCOMING WEEKEND. MEANWHILE STORMS WILL LIKELY BECOME MORE ISOLATED IN NATURE. THE MAIN THREAT WILL SHIFT FROM LOCALLY HEAVY RAINFALL TO LOCALLY GUSTY WINDS AS ACTIVITY BECOMES HIGHER BASED. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/ (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
In the hours before
Special weather statement, Jul 8, 6:05 PM MDT, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 PM MDT WED JUL 8 2015 UTZ005-090100- GREAT SALT LAKE DESERT AND MOUNTAINS UT- 605 PM MDT WED JUL 8 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES UNTIL 700 PM MDT... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 29 MILES EAST OF MONTELLO TO 15 MILES NORTHWEST OF KNOLLS...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL AND WINDS OF 40 TO 55 MPH WILL BE POSSIBLE. THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN BOX ELDER AND NORTH CENTRAL TOOELE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE BOTH OCCURRING WITH THESE STORMS. USE CAUTION NEAR THESE STORMS. && LAT...LON 4140 11325 4092 11287 4077 11356 4112 11383 TIME...MOT...LOC 0003Z 245DEG 17KT 4112 11365 4089 11347 ES
Local storm report, Jul 8, 8:12 PM MDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
812 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 25 W DUGWAY 40.23N 113.22W
07/08/2015 M66 MPH TOOELE UT MESONET
APG SENSOR IN THE DUGWAY MESONET...DPG30.
&&
ESLocal storm report, Jul 8, 8:26 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
826 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM TSTM WND GST 25 SSW CLIVE 40.34N 113.24W
07/08/2015 M58 MPH TOOELE UT MESONET
SALT FLATS SENSOR IN THE DUGWAY MESONET...DPG15.
&&
ESLocal storm report, Jul 8, 8:27 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
827 PM MDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 2 SSW WENDOVER 40.72N 114.04W
07/08/2015 M77 MPH TOOELE UT AWOS
WENDOVER AIRPORT AWOS...KENV
&&
ESThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:05 PM MDT | Special Weather Statement | SLC | 55 min | |
| Jul 8, 6:11 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 64 min |
| Jul 8, 7:05 PM MDT | Severe Thunderstorm Warning | SLC | Tooele | 55 min |
| Jul 8, 8:07 PM MDT | Severe Thunderstorm Warning | SLC | Box Elder, Tooele | 53 min |
| Jul 8, 8:57 PM MDT | Special Weather Statement | SLC | Tooele | 48 min |
| Jul 8, 9:30 PM MDT | Flash Flood Warning | SLC | Tooele | 3 hr |
| Jul 8, 10:50 PM MDT | Special Weather Statement | SLC | Davis, Salt Lake | 40 min |
| Jul 8, 10:58 PM MDT | Areal Flood Advisory | SLC | Davis, Salt Lake | 62 min |
| Jul 8, 11:32 PM MDT | Flash Flood Warning | SLC | Davis, Salt Lake | 118 min |
| Jul 9, 12:23 AM MDT | Special Weather Statement | SLC | Cache | 67 min |
| Jul 9, 1:13 PM MDT | Special Weather Statement | SLC | Wasatch | 47 min |
| Jul 9, 1:53 PM MDT | Areal Flood Advisory | SLC | Utah, Wasatch | 82 min |
| Jul 9, 2:46 PM MDT | Areal Flood Advisory | SLC | Juab | 119 min |
| Jul 9, 3:23 PM MDT | Areal Flood Advisory | SLC | Tooele | 112 min |
| Jul 9, 3:56 PM MDT | Areal Flood Advisory | SLC | Salt Lake | 2 hr |
| Jul 9, 4:44 PM MDT | Areal Flood Advisory | SLC | Davis | 2 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.